Georgia, 2012Hail and Damaging Winds in Georgia, May 22, 2012
May 22, 2012 · NWS FFC · 7 events in 4 counties and zones
A surface trough stretching from the Carolinas to east central Georgia interacted with an upper low moving across the Deep South on the afternoon of May 22. Scattered thunderstorms developed, with several becoming strong.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough stretching from the Carolinas to east central Georgia interacted with an upper low moving across the Deep South on the afternoon of May 22. Scattered thunderstorms developed, with several becoming strong. Isolated storms became severe across central Georgia, with large hail and damaging winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 22, 1:46 PM EST, 14 minutes earlier.
Area forecast discussion, May 22, 1:46 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT TUE MAY 22 2012
.PREV DISCUSSION... /ISSUED 1043 AM EDT TUE MAY 22 2012/
UPDATE...INITIAL MCS WHICH MOVED THROUGH THE COLUMBUS REGION WITH
JUST LIGHT SHOWER ACTIVITY CONTINUES TO DISSIPATE. ATTENTION NOW
TURNS TO THIS AFTERNOON AND THE ARRIVAL OF COLD CORE LOW WHICH
WILL BRING -16C 500 TEMPS TO THE AREA. GIVEN STEEP LAPSE RATES AND
GOOD PARTICLE SEPARATION DUE TO ADEQUATE MID LEVEL FLOW WILL
SEE SEVERE STORMS WITH LARGE HAIL PERSISTING THROUGH THE EVENING
HOURS. THE LIMITING FACTOR WILL BE THE DRY AIR MOVING IN BETWEEN
700MB AND 300MB AS EVIDENCED BY THE LATEST BIRMINGHAM SOUNDING.
MODELS ALL SHOW THIS DRY AIR MOVING IN OVER MOST OF THE AREA BY
18Z AND VERY DIFFICULT TO ASCERTAIN IF DRY AIR OR EXTREME LAPSE
RATES ALOFT WILL WIN OUT. FEEL THERE WILL BE ENOUGH MOISTURE OVER
EASTERN SECTIONS TO WARRANT SMALL AREA OF LIKELY BUT WILL SHOW A
SHARP POP GRADIENT TO THE WEST.
PREV DISCUSSION... /ISSUED 745 AM EDT TUE MAY 22 2012/
SHORT TERM /TODAY THROUGH WEDNESDAY/...
AN UPPER LOW CONTINUES TO ROTATE OVER NRN GA AND E TN TODAY AND
TONIGHT...BUT SLOWLY LIFTS OUT WEDNESDAY AS HIGH PRESSURE SLOWLY
BUILDS EASTWARD FROM THE LOWER MISSISSIPPI RIVER VALLEY. THE SLOW
MOVEMENT OF THE LOW WILL CONTINUE THE CHANCE FOR SCATTERED SHOWERS
OR THUNDERSTORMS OVER PORTIONS OF NORTH GEORGIA AND EASTERN
SECTIONS TODAY AND NORTHEAST LATER THIS EVENING. MODELS SHOW THE
AREA OF HIGH PRESSURE BRINGING A DRIER AIR MASS INTO THE
AREA...BUT WILL BE SLOW CLEARING THE SKIES WEDNESDAY AS THE UPPER
LEVEL TROUGH REMAINS OVER PORTION OF THE STATE.
37
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY NIGHT/...
LONG TERM GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING
SYNOPTIC FEATURES. AS A CLOSED UPPER LEVEL LOW OVER THE EAST CENTRAL
CONUS DAMPENS OUT AND EJECTS NORTHEASTWARD BY THURSDAY... A STRONG
UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE EASTERN HALF OF THE
COUNTRY AND PERSIST INTO MONDAY. THE GFS HAS A BIT STRONGER RIDGING
AND FARTHER EASTWARD SETUP THAN THE ECMWF... NONETHELESS A RATHER
WARM AND STAGNANT PATTERN LOOKS TO BE THE RULE THROUGH THE HOLIDAY
WEEKEND. CANNOT RULE OUT ISOLATED CONVECTIVE DEVELOPMENT IN THE
HIGHER ELEVATIONS OF THE NORTH FOR MOST AFTERNOON AND EVENING
PERIODS DUE TO WEAK SOUTHERLY FLOW AND OROGRAPHIC ENHANCEMENT. WHILE
HAVE ONLY SLIGHT CHANCE POPS FOR MOSTLY THE NORTHERN PORTION... THE
BEST CHANCE FOR PRECIP WILL BE NEAR THE END OF THE FORECAST PERIOD
AS THE RIDGE FINALLY BEGINS TO BREAK DOWN.
FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO MADE ONLY MINOR
TWEAKS. ABOVE NORMAL TEMPS SHOULD PERSIST THROUGH THE FORECAST
PERIOD WITH THE WARMEST DAYS BEING FRIDAY THROUGH SUNDAY AS MANY
AREAS ARE PROGGED TO REACH HIGHS IN THE LOW 90S.
BAKER
&&
.AVIATION...
18Z UPDATE...
INITIAL TSRA DEVELOPMENT LOOKS TO BE TAKING PLACE EAST OF THE ATL
TERMINALS BUT SHOULD AFFECT AHN BY LATER THIS AFTERNOON. COLD POOL
ALOFT COMING ACROSS HOWEVER REQUIRES A SHOR TERM TEMPO FOR ALL TAF
SITES. DRY AIR AT THE MID LEVELS LOOKS TO RESULT IN POTENTIAL FOR
STRONG GUSTS IN TSRA DEVELOPMENT AND HAVE INCLUDED THESE IN TEMPO
AS WELL. UPPER LOW SHIFTS EAST ON WED AND EXPECT TSRA POTENTIAL TO
BE CONFINED TO EXTREME NORTH GEORGIA AND OUTSIDE OF THE TERMINALS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CONVECTION...HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 85 60 86 59 / 50 30 20 20
ATLANTA 81 62 83 65 / 30 20 10 10
BLAIRSVILLE 76 54 76 55 / 50 40 30 30
CARTERSVILLE 82 56 83 56 / 30 20 10 10
COLUMBUS 87 62 88 65 / 30 5 5 10
GAINESVILLE 81 59 82 62 / 50 30 30 20
MACON 88 60 89 62 / 50 20 5 10
ROME 83 58 84 57 / 30 20 10 10
PEACHTREE CITY 82 56 84 56 / 30 20 5 5
VIDALIA 90 66 89 67 / 60 30 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEESE
LONG TERM....11
AVIATION...DEESE
Hazardous weather outlook, May 22, 9:53 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT TUE MAY 22 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1053 AM EDT TUE MAY 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS EAST GEORGIA AND
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS WEST GEORGIA THIS
AFTERNOON AND EVENING.
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO ALLOW FOR
THUNDERSTORM DEVELOPMENT.
.PRIMARY HAZARDS...
THE MAIN THREATS WITH ANY STORM DEVELOPMENT WILL BE LARGE HAIL UP TO
GOLFBALL SIZE...STRONG WINDS... AND FREQUENT LIGHTNING. THE BEST
CHANCE OF THUNDERSTORMS WILL BE FROM 2 PM TO 10 PM.
.DISCUSSION...
THE COMBINATION OF THE UPPER LEVEL LOW WITH FORECAST CAPE VALUES
OF NEAR 1500 J/KG AND WEAK VERTICAL WIND SHEAR WILL LEAD TO THE
DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS ACROSS WEST GEORGIA AND
SCATTERED SEVERE THUNDERSTORMS ACROSS EAST GEORGIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 22, 1:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT TUE MAY 22 2012
GAZ014-022-221900-
235 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 300 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLIS LATHEM RESERVOIR...MOVING SOUTHEAST
AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DAWSON AND FORSYTH COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MCKEE...JUNO...HOLLIS LATHEM RESERVOIR...
HIGHTOWER...LUMPKIN...COAL MOUNTAIN...MATT...SILVER CITY...DOUGHERTY
AND DAWSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3450 8423 3441 8397 3440 8397 3439 8398
3434 8397 3418 8408 3430 8426 3446 8426
TIME...MOT...LOC 1835Z 301DEG 4KT 3438 8419Special weather statement, May 22, 1:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT TUE MAY 22 2012
GAZ112-113-221900-
240 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TOOMBS AND MONTGOMERY COUNTIES UNTIL 300 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TARRYTOWN TO MCNATT FALLS...MOVING EAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TOOMBS AND MONTGOMERY COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MCNATT FALLS...
KIBBEE...CHARLOTTEVILLE...UVALDA...TARRYTOWN...ALSTON...AILEY...MOUNT
VERNON...GRAYS LANDING...HIGGSTON...ROCK SPRINGS...CEDAR CROSSING...
VIDALIA...CENTER AND NORMANTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3193 8228 3193 8237 3196 8244 3196 8248
3194 8249 3196 8254 3198 8254 3200 8258
3232 8262 3235 8241 3232 8236 3229 8235
3230 8227 3191 8223
TIME...MOT...LOC 1841Z 270DEG 23KT 3234 8250 3192 8246Special weather statement, May 22, 1:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT TUE MAY 22 2012
GAZ023>025-221915-
242 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS...
HALL AND JACKSON COUNTIES UNTIL 315 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF GILLSVILLE...MOVING EAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BANKS...HALL AND JACKSON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE CANDLER...TALMO...GILLSVILLE...
APPLE VALLEY...PEACH STATE SPEEDWAY...MAYSVILLE AND HOMER. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3435 8344 3413 8349 3421 8385 3439 8380
TIME...MOT...LOC 1842Z 282DEG 12KT 3428 8372
Special weather statement, May 22, 1:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT TUE MAY 22 2012
GAZ086-098-112-113-221930-
252 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL
330 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORRISTOWN JUNCTION TO GRAYS LANDING...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FIVE POINTS...ROCK SPRINGS...MCNATT FALLS...GRAYS LANDING...
CEDAR CROSSING...KIBBEE...UVALDA...HIGGSTON...ALSTON...GILLIS
SPRINGS...ZAIDEE...NORRISTOWN JUNCTION...NORRISTOWN...SOUTH THOMPSON
AND ENGLISH EDDY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
3218 8218 3191 8222 3191 8225 3193 8228
3193 8234 3197 8249 3235 8256 3258 8256
3264 8251 3265 8247 3266 8248 3277 8212
3266 8208 3260 8200
TIME...MOT...LOC 1853Z 274DEG 23KT 3254 8244 3234 8245
3198 8238Special weather statement, May 22, 1:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT TUE MAY 22 2012
GAZ001>004-221930-
254 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...BLUE SPRING...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT
OGLETHORPE...LAKEVIEW...CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA
VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...SALEM
AND RINGGOLD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3498 8492 3481 8488 3460 8518 3462 8546
3490 8555 3499 8525 3499 8507
TIME...MOT...LOC 1854Z 319DEG 6KT 3485 8523Special weather statement, May 22, 1:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT TUE MAY 22 2012
GAZ013-014-022-221930-
258 PM EDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
DAWSON AND FORSYTH COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARBLEHILL...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...DAWSON AND FORSYTH COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE TAMARACK...
NELSON...MARBLEHILL...TATE...JASPER...TALKING ROCK...HOLLIS LATHEM
RESERVOIR...HIGHTOWER...MATT...DAWSONVILLE...MCKEE...LUMPKIN...COAL
MOUNTAIN...SILVER CITY AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3443 8401 3420 8402 3430 8426 3438 8426
3437 8440 3439 8444 3438 8446 3440 8453
3455 8454
TIME...MOT...LOC 1858Z 274DEG 16KT 3447 8428Event by event
4 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Toombs
- When
- May 22, 2:00 PM EST to 2:05 PM EST
- Where
- Toombs County, 4.74 mi E of Cedar Crossing
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.030, -82.320
The public reported that penny sized hail fell in southern Toombs County, stripping the leaves off corn stalks.
Thunderstorm Wind, Toombs
- When
- May 22, 2:00 PM EST
- Where
- Toombs County, 4.74 mi E of Cedar Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.030, -82.320
The public reported that nine trees were blown down near a residence in southern Toombs County. Tin roofs were pulled off outbuildings.
Thunderstorm Wind, Toombs
- When
- May 22, 2:05 PM EST
- Where
- Toombs County, 5.53 mi S of New Branch
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 32.000, -82.250
The Toombs County 911 Center reported that three trees were blown down along Highway 147 in Southeastern Toombs County.
Hail, Toombs
- When
- May 22, 2:14 PM EST to 2:19 PM EST
- Where
- Toombs County, 4.31 mi SSE of New Branch
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 32.020, -82.230
A University of Georgia research agent reported that hail up to the size of dimes fell in southeastern Toombs County.
Lightning, Cherokee
- When
- May 22, 5:20 PM EST
- Where
- Cherokee County, 0.69 mi S of Holly Spgs
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.160, -84.500
The Cherokee County Emergency Manager reported that a house was struck by lightning just south of Holly Springs.
Hail, Laurens
- When
- May 22, 9:41 PM EST to 9:51 PM EST
- Where
- Laurens County, 0.52 mi SSE of Rockledge
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.443, -82.698
The public reported that hail up to the size of quarters fell for 10 minutes in Rockledge.
Hail, Treutlen
- When
- May 22, 10:30 PM EST to 10:35 PM EST
- Where
- Treutlen County, 0.58 mi E of Soperton Treu Co Arp
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 32.380, -82.560
The Treutlen County 911 Center reported that quarter size hail fell just east of Soperton.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 22, 2012$357,000 · 1.75 in hail · 20 events
- Flash Flooding in Florida, May 22, 2012$75,000 · 3 events
- Flooding and Hail in North Carolina, May 22 to 24, 20121 in hail · 41 events
- Tornadoes and Hail in North Dakota, May 22, 2012$22,000 · EF0 · 24 events
- Hail and Lightning Strike in North Carolina, May 22, 2012$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in North Carolina, May 22, 2012$8,000 · 1 in hail · 26 events
- Tropical Storm in Guam, May 22 to 23, 2012$20,000 · 2 events
- Hail and Damaging Winds in South Carolina, May 22, 2012$10,000 · 1.25 in hail · 15 events
- Hail and Damaging Winds in North Dakota, May 22, 2012$15,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 22, 2012$2,000 · 1 in hail · 14 events
- Hail and Damaging Winds in South Dakota, May 22, 20121.75 in hail · 13 events
- Hail in North Carolina, May 22, 2012$6,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376889, 376891, 376890, 376885, 376886, 376887, 376888.